It is currently Sat Aug 19, 2017 6:55 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 6 posts ] 
Author Message
PostPosted: Thu Oct 31, 2013 5:20 pm 
Offline
Average Poster
Average Poster

Joined: Tue Sep 03, 2013 5:00 pm
Posts: 17
Hello, how is everybody ?? :)
I haven't been on the forum bcz I've been ok
I WAS ok .....
I backpedaled on my "taper. Was doing GOOD, got down to 2 mgs, lowered my dose in half every month - 8 mg, 4 mg, 2 mg then 1 mg .....

That's when I fucked up.

At 1 mg my body started withdrawal symptoms after 14-15 hrs. Enough withdrawal to have me in discomfort but not alot, it was lightweight. So I broke more off the film & put it under my tongue. Next thing I know I started feeling "nice" .....
For the last 3-4 wks I've been at 8-12 mgs bcz my body starts withdrawal symptoms twice a day now & I'm taking it twice a dAY NOW & I'm back up to 8-12 mgs a day!!! How did THAT happen??? At 2 mg the swelling in my feet started going down, they weren't hurting & I was able to start getting my feet back into my shoes. Now my feet are swelling & hurting again & I dont know where to start my taper again. I NEED HELP. Someone please - help me out?? WHY is my body starting withdrawal symptoms TWICE A DAY now & how did I go all the way back up to 8-12 mgs a DAY SO FAST??? How do I get back to 1-2 mgs?? I was at 1 mg & BLEW it!!!!


Top
 Profile  
 
PostPosted: Thu Oct 31, 2013 8:48 pm 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2801
Location: Southwest
That is a weird one. All I can suggest is to stay on the dose that works best for you and let your body adjust again. Then if you want off, taper very slowly. There are many threads here on how to do it.

I've never heard of such a reaction to Suboxone. Let your body stabilize.

_________________
Don't take yourself so damn seriously


Top
 Profile  
 
PostPosted: Thu Oct 31, 2013 9:44 pm 
Offline
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4133
I'm wondering why you didn't just go back up to 2mg when 1mg was very hard. And I wonder if your twice a day withdrawal is actually withdrawal. Have you had a cold or been sick? Sometimes illness can mimic withdrawal symptoms. It seems beyond weird that you are feeling withdrawal symptoms twice a day while you're on 8-12mg! Is it possible that the withdrawal symptoms are somewhat psychological?

Please understand that I'm not saying that you're crazy or wrong. It's just strange! I agree with Rule that you need to re-stabilize.

Amy

Moderator

_________________
Done is better than perfect!


Top
 Profile  
 
Our Sponsors
PostPosted: Mon Nov 04, 2013 4:14 pm 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1543
I've written this enough times that people hate reading it... but I see way too many people waste time tapering buprenorphine. I understand that your feet swell for some reason, giving you added reason to stop..... although I wonder if you could deal with the swelling by keeping your feet elevated more often, or wearing compression stockings?

Opioid dependence is a tough illness. Yes, maybe you have a cold or the flu---- but there are also times when our minds generate withdrawal symptoms, that are not anchored in neurochemistry. Your experience---- tapering down, and then deciding that you needed to take more---- is very common, and more the rule than the exception. It isn't the buprenorphine; it's the opioid dependence. People do the same with every opioid; at some point, the mind is in the 'using' frame, and the determination to stop everything goes out the window. I do think that meetings help, just because you get to see people every single day who are struggling, and the reminder helps keep the motivation up.

I don't have an explanation for the foot swelling. I wonder if being in a state of withdrawal, by increasing your sympathetic tone, reduces the blood flow to your legs, relieving the swelling. If that is the case, then I would expect the swelling to return after you are totally off opioids for a couple months-- when you are no longer in a state of withdrawal. Just guessing, but the physiology would make some sense....


Top
 Profile  
 
PostPosted: Thu Nov 07, 2013 2:19 pm 
Offline
Average Poster
Average Poster

Joined: Tue Sep 03, 2013 5:00 pm
Posts: 17
Amy-Work In Progress wrote:
I'm wondering why you didn't just go back up to 2mg when 1mg was very hard. And I wonder if your twice a day withdrawal is actually withdrawal. Have you had a cold or been sick? Sometimes illness can mimic withdrawal symptoms. It seems beyond weird that you are feeling withdrawal symptoms twice a day while you're on 8-12mg! Is it possible that the withdrawal symptoms are somewhat psychological?

Please understand that I'm not saying that you're crazy or wrong. It's just strange! I agree with Rule that you need to re-stabilize.

Amy

Moderator


I love your avatar ....

I didnt go back to 2 mg bcz I was tryna tuff it out on 1mg. I told myself that my body will adjust in some time & to just "hang in there" but I winded up taking more one day bcz I just did not feel like feeling withdrawal symptoms. So I tried to go to 2 mgs but my body was not responding to it well, it's as though my body was "demanding" more suboxone, so I took more until my body just "shut the hell up" & the strangest sh--t was hours later, I'd start feeling withdrawal symptoms AGAIN. For the life of me I couldn't understand that bcz I wasn't like that even when I first started taking this stuff. I was sick at the time - I had a cold I was trying to get over. Well I'm not sick anymore & my body still hollaz for suboxone twice a day. I swear that is the weirdest sh--t... Basically my body just went completely wacko & threw me off. I saw my doctor. She told me to just keep taking what works for me, stay at that level for a while & when I feel comfortable enough to start tapering again, to do so very slow & that she's seen this happen with a few of her patients when they try to taper. She told me the next time I get to 1 mgs to come to her office & she will help me stay steady with the taper bcz at that point it becomes difficult. I wish I had've done that this trip .... I had NO IDEA my body would react like it did ..... so now I'm back to 8 mgs TWICE a day & I'm hating every minit of this sh--t


Top
 Profile  
 
PostPosted: Sun Nov 10, 2013 6:29 pm 
Offline
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4133
I love to watch snow fall outside when I'm nice and snug inside! You must enjoy that too.

I'm so sorry you're struggling and hating being back on 16 mg per day. That was my daily dose too, but my body withstood its effects well and I was so grateful to feel normal, rather than caught in the obsessive cycle of active addiction. I was one of those people for whom sub is a gift and a blessing, but I do understand it's not like that for everyone!

Don't despair! You will stabilize and you will be able to begin tapering again. You're lucky that your doctor is supportive and understanding about your experiencing tapering under 1 mg, and wants to be a resource for you when you get there again. (And you will get there!)

So, in the meantime, the positive is that you are on sub instead of spiraling toward death on your drug of choice. We will continue to support you and listen when you need to vent. You hang in there, OK?

Amy

Moderator

_________________
Done is better than perfect!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 6 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group